After having severe menopausal side effects for 8 years I decided to consider HRT. I was not able to tolerate black cohosh and red clover made me crazy , I mean instantly. I have used natural progesterone cream on and off for years sometimes with a reduction in some symptoms. I tried an estring again I went instantly crazy. Next stop was a dr with prescribes BHRT she prescribed BHRT progesterone and testerone. The testosterone helped with my lagging sex drive but the progesterone made me instantly sick (headaches, leg cramps, dizziness, fatigue ) it was horrible. My saliva test came back and showed I had plently of progesterone but not enough testerone or estrogen she prescribed both again bioidentical and the estrogen just makes me sick not only irritable I experience anxiety, horrible stomach aches, gas, headaches leg cramps and a wierd feeling in my head.....
My question is if my estrogen is in the basement as my physician puts it why would my body react so to BHRT (she prescribed all three and in the lowest does possible)....I mean I used three little dots on my wrist and I was up almost all night....Could it be the cream they mix it all in????
I am now having the 4 tube cortisol saliva test done....
I'm honestly thinking of just giving up on all of it......
Could I still take the testerone????
TIA for any info possible my Dr. just looks at me and says I don't know and I can't continue to not function while I "experiment" It's costing me quality of life and at times I feel so down I'm almost suicidal.
It can be very challenging finding the individualized hormones that a person needs. Sometimes it is best to try just one hormone at a time so you can know what is working and how well and then add a second one. Also, for bioidenticals, it is best to compound them separately at first so one dose can change without changing the other dosages. Otherwise two or more things change with every adjustment. It is also possible to take even smaller dosages by making the compounding less concentrated or taking the hormones every other day. In the meantime, if things are getting very stressful, it might be a good idea to speak with a mental health professional to offer some professional support while you are sorting out the details of HT.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.